MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-020-11-0230
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Discomfort (2330); Osteolysis (2377); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: 5584703 02-012-60-1425 - tru stem ext 14mm x 25mm.5576627 02-022-45-3030 - truliant tib fit tray cem sz 3f / 3t.5594848 200-02-32 - three peg patella 32mm.5580052 204-70-00 - tibial stem ext.Screw.M001745 02-022-35-3011 - truliant tib imp ps insert sz 3 11mm.Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a left knee replacement on (b)(6) 2018.Approximately 4 years and 6 months after the initial procedure the patient had a left knee revision on (b)(6) 2023.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2023.Diagnosis: failed left total knee due to premature poly wear and osteolysis.There was found to be a clean wound with clear synovial joint fluid.There was a grossly loose femoral component with no adherent back side cement.There was a severe amount of osteolysis on the distal femur.There was a partially loose tibial component with a moderate amount of proximal tibial osteolysis.There was a well-fixed patellar component.There was a severe amount of extraneous synovial tissue and complete synovectomy was performed.The patient was awakened and transferred to recovery in stable condition.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of femoral loosening, prosthesis wear, and tibial loosening.The reported femoral loosening, prosthesis wear, and tibial loosening could not be confirmed.The tibial insert involved in this case is not within the scope of the polyethylene packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.D4: corrected.H6: corrected health effect, component, and investigation clinical codes.

Brand Name
TRULIANT PS CEM FEM PS CEM LEFT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
gainesville 32653
MDR Report Key18031060
Report Number1038671-2023-02629
Device Sequence Number6849440
Product Code JWH
UDI-Device Identifier10885862314437
UDI-Public10885862314437
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02-020-11-0230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date01/14/2025
Date Device Manufactured09/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale